Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Jackson, KY

January 11, 2008Elliott County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jan 11, 2008, 12:41 AM EST for Elliott County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2008, 12:41 AM EST (05:41 UTC)
Expired
Jan 11, 2008, 1:15 AM EST
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

County Elliott County, KY

The radar

The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 110541
SVRJKL
KYC063-110615-
/O.NEW.KJKL.SV.W.0013.080111T0541Z-080111T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1241 AM EST FRI JAN 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 115 AM EST

* AT 1240 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  LITTLE SANDY...OR 6 MILES SOUTHWEST OF SANDY HOOK...AND MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ISONVILLE...CULVER AND NEWFOUNDLAND BY 1250 AM EST...
  6 MILES SOUTHEAST OF BRUIN BY 1255 AM EST...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3807 8327 3810 8326 3821 8300 3818 8297
      3818 8292 3814 8288 3811 8288 3805 8295
      3800 8306 3802 8309 3800 8314
TIME...MOT...LOC 0541Z 243DEG 46KT 3803 8317

$$

WJM
2 follow-up statements
000 
WWUS53 KJKL 110602
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
102 AM EST FRI JAN 11 2008

KYC063-110615-
/O.CON.KJKL.SV.W.0013.000000T0000Z-080111T0615Z/
ELLIOTT KY-
102 AM EST FRI JAN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EST
FOR ELLIOTT COUNTY...

AT 1258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CULVER...OR ABOUT 9 MILES EAST OF SANDY HOOK...MOVING
NORTHEAST AT 50 MPH.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3807 8327 3810 8326 3821 8300 3818 8297
      3818 8292 3814 8288 3811 8288 3805 8295
      3800 8306 3802 8309 3800 8314
TIME...MOT...LOC 0602Z 243DEG 46KT 3814 8291

$$

GREIF
000 
WWUS53 KJKL 110613
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
113 AM EST FRI JAN 11 2008

KYC063-110623-
/O.EXP.KJKL.SV.W.0013.000000T0000Z-080111T0615Z/
ELLIOTT KY-
113 AM EST FRI JAN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR ELLIOTT COUNTY WILL BE 
ALLOWED TO EXPIRE AT 115 AM EST...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3807 8327 3810 8326 3821 8300 3818 8297
      3818 8292 3814 8288 3811 8288 3805 8295
      3800 8306 3802 8309 3800 8314
TIME...MOT...LOC 0613Z 243DEG 46KT 3820 8275

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 12:29 AM EST, 12 minutes earlier.

Area forecast discussion, Jan 11, 12:29 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1229 AM EST FRI JAN 11 2008

.SHORT TERM.../THE REST OF TONIGHT/

WILL BE DROPPING THE TORNADO WATCH A 8 PM EST. SHOWERS AND A FEW
LINES OF THUNDERSTORMS WILL CONTINUE OVER THE EASTERN PART OF THE CWA
FOR ANOTHER COUPLE OF HOURS...BUT THE THREAT FOR SEVERE WEATHER IN
THE WATCH AREA HAS ENDED. WILL HAVE TO CONTINUE TO MONITOR THE
EASTERN CONVECTION FOR POSSIBLE SVR OR SPS STATEMENTS. WILL UPDATE
THE GRIDS AND TEXT PRODUCTS TO REFLECT THIS AS WELL AS FINE TUNE THE
POP AND WEATHER FIELDS. UPDATES OUT SHORTLY. A FINAL EVENING UPDATE
WILL LIKELY BE ISSUED IN A FEW HOURS WHEN THE BULK OF THE PCPN EXITS
THE AREA ENTIRELY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH FRIDAY NIGHT/

INTERESTING SYNOPTIC SITUATION DEVELOPING. A WARM
FRONT/DISCONTINUITY HAS MOVED MOSTLY THROUGH THE FORECAST AREA AND
CURRENTLY...MOST OF THE SHOWERS AND THUNDERSTORMS ARE NOW NORTH AND
WEST OF THE FORECAST AREA. THE ACTIVE AREA OF THUNDERSTORMS IN
CENTRAL KENTUCKY ARE WELL OUT AHEAD OF THE COLD FRONT. THESE STORMS
SEEM TO COINCIDE WITH THE MOISTURE AXIS AND 850 JET CORE. THE TIME
CROSS SECTION USING THE 12 NAM WAS SHOWING TWO DISTINCT SURGES OF
OMEGA COMING ACROSS THE AREA TONIGHT. THE 18Z RUN IS NOT AS CLEAR
WITH IT. THE FIRST SURGE WILL BE THE 850 JET AXIS AROUND 6-9 PM AND
THE SECOND WILL BE THE FRONT MOVING THROUGH NEAR MIDNIGHT. THERE ARE
TWO DIFFERENT SEVERE THREATS POTENTIALS WITH THIS SYSTEM. THE FIRST ONE
WITH THE 850 JET AXIS WILL BE A HAIL AND WIND THREAT THREAT FROM THE
ELEVATED CELLS SPINNING UP IN THE WARM SECTOR. THESE STORM ARE NEAR
THE 850 JET AXIS AND HAVE THE POTENTIAL FOR MIXING DOWN THE HIGHER
MOMENTUM AIR. THE THREAT WITH THE FRONT WILL BE MOSTLY BE WIND. DUE
TO THE TIME OF DAY THESE STORMS ARE COMING INTO THE AREA...EXPECT
VERY FEW SEVERE TO OCCUR...HOWEVER THERE WILL BE MANY STORMS JUST
UNDER SEVERE CRITERIA. SO THESE STORMS ARE STILL POTENTIALLY
DANGEROUS. ONCE THE FRONT GOES THROUGH...SOME LOW CLOUDS WILL HANG
AROUND TILL FRIDAY AFTERNOON. WILL STAY CLOSE TO MOS FOR TEMPS.

.LONG TERM.../SATURDAY THROUGH THURSDAY/

THE MAIN FOCUS FOR THE FORECAST PERIOD WILL DEAL WITH PRECIPITATION
TYPE AND AMOUNT CONCERNING TWO DIFFERENT SYSTEMS EARLY NEXT WEEK INTO
THE MIDDLE OF NEXT WEEK. A PROGRESSIVE PATTERN WILL CONTINUE THROUGH
THE FORECAST PERIOD AS WAVE AFTER WAVE OF SHORTWAVE ENERGY AFFECTS
THE REGION. A BROAD SCALE TROUGH WILL APPROACH THE AREA AT THE START OF
THE PERIOD WITH TWO PHASED SHORTWAVES EMBEDDED IN THE LARGER SCALE
SYSTEM. THERE IS SOME MODEL DISAGREEMENT BETWEEN THE ECMWF/GFS ON THE
EVOLUTION OF THE PHASING...SO MAINTAINED CHANCE POPS SUNDAY AND
SUNDAY NIGHT FOR NOW...HOWEVER EXPECTING AN INCREASE IN POPS FOR THIS
TIME PERIOD WITH LATER FORECASTS. PRECIPITATION TYPE WILL BE THE HARD
PART OF THE FORECAST AS TIMING OF RAIN/SNOW CHANGEOVER WILL BE
CRUCIAL. RIGHT NOW...WILL GO WITH ALL RAIN STARTING OUT. THEN RAIN WILL
MIX WITH SOME SNOW...BEFORE BECOMING ALL SNOW EARLY MONDAY MORNING AS
1000-850 MB THICKNESSES DROP BELOW 1305 M. EXPECT ALL SNOW THROUGH
MONDAY AS HIGH TEMPERATURE WILL OCCUR AT MIDNIGHT AND DROP THROUGH
THE DAY.

TUESDAY WILL BRING ANOTHER PROGRESSIVE SHORTWAVE THROUGH THE
AREA. THICKNESSES REMAIN MARGINAL FOR SNOW...SO WILL STAY WITH RAIN
OR SNOW SHOWERS FOR NOW. 12Z GFS IS MUCH FASTER WITH THE PROGRESSION
OF THE SYSTEM THAN THE 00Z ECMWF. LEANED TOWARD THE ECMWF SOLUTION
AS THE GFS HAS SLOWLY STARTED TO TREND TOWARD THE MORE CONSISTENT
ECMWF. AFTER TUESDAY...MODELS DIVERGE SIGNIFICANTLY WITH THE APPROACH
OF THE NEXT SYSTEM. THE 12Z GFS BRINGS A COLD FRONT THROUGH LATE
WEDNESDAY NIGHT THROUGH THURSDAY...WHILE THE ECMWF KEEPS THE AREA
DRY UNTIL AFTER THE FORECAST PERIOD. WILL PUT SLIGHT CHANCE POPS IN
TO MATCH UP WITH OTHER OFFICES AND BLEND BETWEEN THE TWO MODELS.

&&

.AVIATION.../06Z TO 06Z/...UPDATED

COLD FRONT WILL CONTINUE TO SLOWLY PROGRESS ACROSS THE FORECAST AREA
OVER THE NEXT FEW HOURS WITH SCATTERED SHOWER ACTIVITY AHEAD AND A
NARROW BAND OF INTENSE SHOWER ACTIVITY RIGHT ALONG THE FRONT. LITTLE
IF ANY LIGHTNING WITH THESE INTENSE SHOWERS BUT THEY WILL LIKELY
CONTINUE TO SERVE AS A VERY EFFICIENT CONDUIT TO TRANSPORT VERY GUSTY
WINDS FROM ALOFT DOWN TO THE GROUND. BRIEF PERIOD OF MVFR TO IFR
CIGS/VSBYS WITH THIS LINE. AFTER THE FRONTAL PASSAGE... LOWER CIGS
FROM THE WEST WILL CONGEAL OVER THE AREA PRODUCING A 6 TO 8 HOUR
PERIOD OF EXPECTED MVFR CIGS. THESE SHOULD SCATTER OUT DURING THE
EARLY AFTERNOON HOURS LEAVING VFR CONDITIONS AND LESSENING WINDS
THROUGH THE REMAINDER OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JJ/GREIF
LONG TERM....SCHOETTMER
AVIATION...ABE
Hazardous weather outlook, Jan 10, 9:00 PM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
900 PM EST THU JAN 10 2008

KYZ044-050>052-058>060-068-069-079-080-083>085-104-106-108-111-114-
120500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-ELLIOTT-MORGAN-WOLFE-
LEE-OWSLEY-
900 PM EST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST
PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS THE
EVENING RAINFALL WORKS ITS WAY DOWNSTREAM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN
FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW
ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM
THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE
OFFICE IN JACKSON.

KYZ086>088-107-109-110-112-113-115>120-120500-
KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-
LESLIE-LETCHER-MARTIN-PIKE-
900 PM EST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A STRAY THUNDERSTORM WILL BE POSSIBLE EARLY OVERNIGHT. FOR THE FIRST
PART OF THE NIGHT...MINOR...NUISANCE FLOODING WILL BE POSSIBLE AS
THE EVENING RAINFALL WORKS ITS WAY DOWNSTREAM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW SHOWERS WILL BE POSSIBLE AROUND DAWN ON SUNDAY...THEN AGAIN
FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT AND WEDNESDAY NIGHT. SNOW
ACCUMULATIONS DURING THIS PERIOD...IF ANY...SHOULD BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS...OR DAMAGE FROM
THE PAST EVENING/S THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE
OFFICE IN JACKSON.

RAY/GREIF

In the hours before

Special weather statement, Jan 10, 10:31 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1031 PM EST THU JAN 10 2008

KYZ058-059-068-069-079-110430-
POWELL-ESTILL-ROCKCASTLE-PULASKI-JACKSON-
1031 PM EST THU JAN 10 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT POWELL...ESTILL...
JACKSON...ROCKCASTLE AND NORTHERN PULASKI COUNTIES THROUGH 1130 PM
EST THURSDAY EVENING...

AT 1031 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF GUM SULPHUR TO CAINS STORE TO 23 MILES
WEST OF FAUBUSH...MOVING NORTHEAST AT 60 MPH.

THE STORMS WILL BE NEAR MAGNUM AROUND 1050 PM EST...STAB AROUND 1055
PM EST...FOX AROUND 1100 PM EST...HARGETT AROUND 1105 PM EST...AND
CLAY CITY AROUND 1110 PM EST.

RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS
OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Special weather statement, Jan 10, 10:58 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1058 PM EST THU JAN 10 2008

KYZ044-050>052-060-110430-
FLEMING-ROWAN-BATH-MONTGOMERY-MENIFEE-
1058 PM EST THU JAN 10 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN
FLEMING...ROWAN...BATH...MONTGOMERY AND NORTHERN MENIFEE COUNTIES
THROUGH 1130 PM EST THURSDAY EVENING...

AT 1058 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MUSES MILLS TO ODESSA TO 5 MILES SOUTHWEST OF LEVEE...
MOVING EAST AT 40 MPH.

THE STORMS WILL BE NEAR OWINGSVILLE AROUND 1105 PM EST...PRESTON
AROUND 1110 PM EST...WALTZ AROUND 1115 PM EST...TRIPLETT AROUND 1120
PM EST...AND YOUNG SPRINGS AROUND 1125 PM EST.

RESIDENTS CAN EXPECT BETWEEN 1 AND 1.5 INCHES OF RAIN...GUSTY WINDS
OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Special weather statement, Jan 10, 11:30 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1130 PM EST THU JAN 10 2008

KYZ058>060-108-111-110515-
MENIFEE-POWELL-ESTILL-WOLFE-LEE-
1130 PM EST THU JAN 10 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT MENIFEE...EASTERN
POWELL...WESTERN WOLFE...ESTILL AND NORTHERN LEE COUNTIES THROUGH
1215 AM EST FRIDAY MORNING...

AT 1130 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAGAN TO COTTAGE FURNACE TO WITT...MOVING NORTHEAST AT
45 MPH.

THE STORMS WILL BE NEAR ROTHWELL AROUND 1135 PM EST...SUDITH AROUND
1140 PM EST...WHYNOT AROUND 1145 PM EST...ROGERS CHAPEL AROUND 1150
PM EST...AND ZOE AROUND 1155 PM EST.

RESIDENTS CAN EXPECT UP TO 1 INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...AND OCCASIONAL LIGHTNING THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Special weather statement, Jan 10, 11:47 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1147 PM EST THU JAN 10 2008

KYZ068-069-079-080-083-110515-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-JACKSON-
1147 PM EST THU JAN 10 2008

...A LINE OF GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT JACKSON...
ROCKCASTLE...PULASKI...NORTHWESTERN LAUREL...AND NORTHERN WAYNE
COUNTIES THROUGH 1215 AM EST FRIDAY MORNING...

AT 1147 PM EST...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WERE
LOCATED ALONG A LINE EXTENDING FROM BRAZIL TO WOODSTOCK TO
CABELL...MOVING EAST AT 20 MPH.

THE STORMS WILL BE NEAR ZULA AROUND 1155 PM EST...SANDGAP AROUND
MIDNIGHT EST...WELLHOPE AROUND 1205 AM EST...WANETA AROUND 1210 AM
EST...AND SINKS AROUND 1215 AM EST.

RESIDENTS CAN EXPECT UP TO THREE QUARTERS OF AN INCH OF RAIN...GUSTY
WINDS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Special weather statement, Jan 10, 11:51 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1151 PM EST THU JAN 10 2008

KYZ052-060-104-106-110530-
ROWAN-ELLIOTT-MENIFEE-MORGAN-
1151 PM EST THU JAN 10 2008

...A LINE OF GUSTY SHOWERS AND THUNDERSTORMS TO AFFECT SOUTHEASTERN
ROWAN...ELLIOTT...MORGAN AND EASTERN MENIFEE COUNTIES THROUGH 1230
AM EST FRIDAY MORNING...

AT 1151 PM EST...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WERE
LOCATED ALONG A LINE EXTENDING FROM HALDEMAN TO BANGOR TO RED RIVER
GORGE...MOVING EAST AT 40 MPH.

THE STORMS WILL BE NEAR WAGNER AROUND MIDNIGHT EST...ZAG AROUND 1205
AM EST...ZAG AROUND 1210 AM EST...WRIGLEY AROUND 1215 AM EST...AND
NEWFOUNDLAND AROUND 1220 AM EST.

RESIDENTS CAN EXPECT UP TO THREE QUARTERS OF AN INCH OF RAIN...GUSTY
WINDS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Special weather statement, Jan 11, 12:33 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1233 AM EST FRI JAN 11 2008

KYZ069-079-080-108-111-114-110615-
PULASKI-LAUREL-WOLFE-LEE-JACKSON-OWSLEY-
1233 AM EST FRI JAN 11 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT WESTERN
WOLFE...LEE...JACKSON...NORTHWESTERN OWSLEY...EAST CENTRAL PULASKI
AND NORTHWESTERN LAUREL COUNTIES THROUGH 115 AM EST FRIDAY MORNING...

AT 1233 AM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WIND CAVE TO HURLEY TO BENT...MOVING NORTHEAST AT 50
MPH.

THE STORMS WILL BE NEAR WILLOW SHOALS AROUND 1240 AM EST...MOUNT
OLIVE AROUND 1245 AM EST...BOOTH AROUND 1250 AM EST...GRANNIE AROUND
1255 AM EST...AND VORTEX AROUND 100 AM EST.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...OCCASIONAL LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:10 PM ESTSevere Thunderstorm WarningJKLBell50 min
Jan 10, 9:33 PM ESTRiver Flood AdvisoryJKLRowan7 days
Jan 10, 10:07 PM ESTSevere Thunderstorm WarningJKLFleming23 min
Jan 10, 10:39 PM ESTSevere Thunderstorm WarningJKLRockcastle36 min
Jan 10, 11:00 PM ESTSevere Thunderstorm WarningJKLPulaski, Rockcastle45 min
Jan 10, 11:02 PM ESTSevere Thunderstorm WarningJKLEstill, Powell28 min
Jan 10, 11:17 PM ESTSevere Thunderstorm WarningJKLJackson28 min
Jan 10, 11:21 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Rowan24 min
Jan 11, 12:10 AM ESTSevere Thunderstorm WarningJKLMenifee, Morgan35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.